Find Information About:

Drugs & Supplements

Get information and reviews on prescription drugs, over-the-counter medications, vitamins, and supplements. Search by name or medical condition.

Pill Identifier
WebMD

Pill Identifier

Having trouble identifying your pills?

Enter the shape, color, or imprint of your prescription or OTC drug. Our pill identification tool will display pictures that you can compare to your pill.

Get Started
My Medicine
WebMD

My Medicine

Save your medicine, check interactions, sign up for FDA alerts, create family profiles and more.

Get Started

WebMD Health Experts and Community

Talk to health experts and other people like you in WebMD's Communities. It's a safe forum where you can create or participate in support groups and discussions about health topics that interest you.

  • Second Opinion
    WebMD

    Second Opinion

    Read expert perspectives on popular health topics.

  • Community
    WebMD

    Community

    Connect with people like you, and get expert guidance on living a healthy life.

Got a health question? Get answers provided by leading organizations, doctors, and experts.

Get Answers

Sign up to receive WebMD's award-winning content delivered to your inbox.

Sign Up

Post Thyroid Removal Complications
avatar
An_249799 posted:
Seven months ago my Mom had her thyroid removed. Since the initial recovery she's had several symptoms with causes and resolutions that are unknown to her doctor. She is losing weight, has hair loss, cant sleep at night but sleeps during the day,inability to focus or complete thoughts,stomach trouble, feels like she has static in her skin or a crawly feeling, little to no appetite unless its sweets, cramping in hands and legs, withdrawn socially a bit. Her synthroid levels have been changed several times to try to fix this but to no avail. I am sure that all this cant be thyroid related but it is much more prevalant since the surgery. Does anyone know what could be going on? How she can be treated? What if anything as her family we can do to support her? Has this happened to anyone else? Help!!!
Reply
 
avatar
DOGDANCING_TCOS responded:
Make sure she is on brand name medication only for thyroid replacement. She maybe allergic to the dye in the med (feels like she has static in her skin or a crawly feeling,) I beleive they make a dye free version.


Check her vitamin D levels, her B-12 levels. A small dose of magnesium will help with the (cramping in hands and legs).


Eliminate as much iodine from her diet as possible. Iodine is filtered/processed in the thyroid gland. Read lables its in everything. Simple is way to start is change salt to iodine-less.

 
avatar
hewitt58 replied to DOGDANCING_TCOS's response:
I Had the rai treatment, which was suppose to distroy my thyroid, instead it left I guess a portion of it left, which isn't working much at all. Anyways I too have been having pain in my hands, they get really hot and so do my feet. I didn't know you can't have iodine, I've been eating seaweed which I believe is full of iodine, I thought because I no longer have a thyroid I could now eat seaweed. I was on levothyroxin, and read about using brand names instead because of the fillers. I sure wish i would have gone to a natural path while my thyroid was still hyper to see if I could have saved it, i'm having more problems now then i ever had before, I sure hope this gets better for me and all of you. thanks


Spotlight: Member Stories

Partial Thyroidectom 1/07 Synthroid 75mcgs TSH 2.5

Helpful Tips

How to cure hypothyroidism with natural home treatment
A proven scientific research diet & treatment that eliminates your hypothyroidism at the source ! Read here... ... More
Was this Helpful?
1 of 1 found this helpful

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.